Semiparametric location estimation under non-random sampling

Marc G. Genton, Mijeong Kim, Yanyuan Ma

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

We study a class of semiparametric skewed distributions arising when the sample selection process produces non-randomly sampled observations. Based on semiparametric theory and taking into account the symmetric nature of the population distribution, we propose both consistent estimators, i.e. robust to model mis-specification, and efficient estimators, i.e. reaching the minimum possible estimation variance, of the location of the symmetric population. We demonstrate the theoretical properties of our estimators through asymptotic analysis and assess their finite sample performance through simulations. We also implement our methodology on a real data example of ambulatory expenditures to illustrate the applicability of the estimators in practice.

Original languageEnglish (US)
Pages (from-to)1-11
Number of pages11
JournalStat
Volume1
Issue number1
DOIs
StatePublished - Jan 1 2012

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'Semiparametric location estimation under non-random sampling'. Together they form a unique fingerprint.

  • Cite this